Alert archive / Louisiana / Special Marine Warnings in 2018

Special Marine Warning 13, NWS Lake Charles, LA

March 29, 2018

NWS Lake Charles, LA issued this special marine warning at Mar 29, 2018, 5:55 AM CDT. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 29, 2018, 5:55 AM CDT (10:55 UTC)
Expired
Mar 29, 2018, 7:00 AM CDT
In force
65 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Hail
0.0 in
Wind
34.0 mph

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this special marine warning went out at Mar 29, 4:17 AM CDT, 1 hour 38 minutes earlier.

Area forecast discussion, Mar 29, 4:17 AM CDT, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
417 AM CDT Thu Mar 29 2018

.SYNOPSIS...

-A threat for heavy rainfall and flooding will continue from
 Southeast Texas into Central Louisiana through late this morning.

-Gusty winds and possibly a tornado will be possible with
 thunderstorms this morning and afternoon. The greatest threat for
 severe weather will extend from Acadiana into Southeast
 Louisiana.

-Rain and thunderstorms are expected to exit the area by the
 middle afternoon and drier weather will build in for the Easter
 weekend.

&&

.DISCUSSION...

Short Term...Today...

Regional radar imagery shows a line of thunderstorms ongoing
across portions of Southeast Texas into Central and Northern
Louisiana this morning. MRMS/KLCH/KPOE storm total precipitation
indicates that multiple rounds of thunderstorms over the past 24
hours have resulted in a widespread 3+ inches of rainfall
extending from the Piney Woods northeastward into Central
Louisiana with localized totals exceeding 6 inches. The large
scale environment continues to be supportive of heavy rainfall
with a combination of PWAT values of 1.7-1.9 inches, MUCAPE around
1000 J/kg, and a deep warm cloud layer.

The latest short term model guidance continues to indicate that
the eastward progression of the line of thunderstorms is expected
to increase through the rest of the morning and exiting the CWA by
the middle-to-late afternoon. However, given the environment
favorable for efficient rainfall production, an additional 2-4+
inches of rainfall will be possible through this afternoon and
could result in localized flash flooding. Therefore, the Flash
Flood Watch remains unchanged and will likely expire this
afternoon as the line of thunderstorms exits the area.

In addition to the potential for flash flooding, SPC has
highlighted a Slight Risk of severe weather with the passage of
this line of thunderstorms due to gusty winds and possibly a
tornado. However, the primary threats with the line of
thunderstorms will be frequent lightning and heavy rainfall.

Clearing skies and insulation in the wake of the passage of the
line of thunderstorms will allow for temperatures recover this
afternoon. Afternoon highs are expected to range from the lower
80s across Southeast Texas to the mid 70s in Acadiana.

Long Term...Friday through Wednesday...

A quieter weather pattern is expected through the Easter weekend
with high pressure in place over the region. Daytime high
temperatures are expected to be in the upper 70s and lower 80s and
overnight lows will range from the mid 50s across interior
portions of the CWA to mid 60s along the coast. The next area of
low pressure is still expected to approach the region from Tuesday
into Wednesday of next week. This will result in a chance of
showers and thunderstorms followed by another area of high
pressure building into the region late next week.

&&

.MARINE...

Showers and thunderstorms will continue through this afternoon as
a cold front moves across the coastal waters. Storms will be
capable of producing frequent lightning, very heavy rain, gusty
winds and locally rough seas. Rough seas and strong winds will
also be possible ahead of the front through this afternoon.
Therefore, the Small Craft Advisory/SCEC have been extended until
1 PM this afternoon. Offshore flow will develop tonight into
Friday as high pressure builds into the region. The offshore flow
will continue until late Saturday into Sunday when the area of
high pressure will shift eastward and result in onshore flow
redeveloping and persisting through the middle of next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  77  54  72  48 /  90   0   0   0
LCH  77  59  76  53 /  90   0   0   0
LFT  75  58  75  51 / 100   0   0   0
BPT  80  60  77  55 /  60   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch until 1 PM CDT this afternoon for LAZ027>032-
     041-073.

TX...Flash Flood Watch until 1 PM CDT this afternoon for TXZ180-201-
     215-216-259>262.

GM...Small Craft Advisory until 4 PM CDT this afternoon for GMZ470-
     472-475.

     Small Craft Exercise Caution until 1 PM CDT this afternoon for
     GMZ430-432.

     Small Craft Exercise Caution through this afternoon for GMZ435-
     450-452-455.

&&

PUBLIC...26
Hazardous weather outlook, Mar 29, 4:38 AM CDT, 1 hour 17 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
438 AM CDT Thu Mar 29 2018

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
300945-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
438 AM CDT Thu Mar 29 2018

This Hazardous Weather Outlook is for portions of central
Louisiana, south central Louisiana, southwest Louisiana, west
central Louisiana, and southeast Texas.

.DAY ONE...Today and Tonight

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

A line of thunderstorms will continue to move across the area
through this afternoon. The primary hazards with these
thunderstorms will be frequent lightning and heavy rainfall. A
few of the thunderstorms could also produce gusty winds and
possibly a tornado.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Heavy rainfall over the past 48 hours will likely result in
additional river flooding across the area. Consult the latest
river forecasts and warnings for additional information.

Showers and thunderstorms will Tuesday and Wednesday as the next
low pressure system moves through the region.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

GMZ430-432-435-450-452-455-470-472-475-300945-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from  Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
438 AM CDT Thu Mar 29 2018

This Hazardous Weather Outlook is for portions of Gulf of Mexico.

.DAY ONE...Today and Tonight

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

A line of thunderstorms will continue to move across the coastal
waters through this afternoon. Thunderstorms will be capable of
producing frequent lightning, very heavy rain, gusty winds and
locally rough seas.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Showers and thunderstorms will be possible over the coastal waters
late Tuesday into Wednesday as an area of low pressure moves
through the region.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Local storm report, Mar 29, 3:05 AM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
305 AM CDT THU MAR 29 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0246 AM     FLASH FLOOD      2 ENE WOODVILLE         30.79N 94.39W
03/29/2018                   TYLER              TX   PUBLIC

            MPING REPORT OF STREET FLOODING.

&&

TWH
Special weather statement, Mar 29, 4:06 AM CDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
406 AM CDT THU MAR 29 2018

LAZ027-028-031-032-291000-
Evangeline LA-Allen LA-Vernon LA-Rapides LA-
406 AM CDT THU MAR 29 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RAPIDES...
NORTHWESTERN EVANGELINE...SOUTHEASTERN VERNON AND NORTHEASTERN ALLEN
PARISHES UNTIL 500 AM CDT...

At 406 AM CDT, Doppler radar was tracking a strong thunderstorm near
Elizabeth, moving east at 40 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Oakdale, Glenmora, Elizabeth, Turkey Creek, Grant, Lecompte, Bayou
Chicot, Beaver, Chicot State Park, Calcasieu, Forest Hill, Mcnary and
Union Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3077 9297 3112 9284 3114 9236 3079 9228
TIME...MOT...LOC 0906Z 261DEG 33KT 3093 9281

Rua
Local storm report, Mar 29, 5:12 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
512 AM CDT THU MAR 29 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 AM     MARINE TSTM WIND 20 S JOHNSONS BAYOU     29.48N 93.64W
03/29/2018  M66 MPH          GMZ450             LA   AWOS

            PLATFORM KVBS RECORDED A WIND GUST TO 58 KNOTS.

&&

JRUA
Local storm report, Mar 29, 5:25 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
525 AM CDT THU MAR 29 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 AM     FLASH FLOOD      4 NE PINE FOREST        30.23N 93.99W
03/29/2018                   ORANGE             TX   PUBLIC

            MPING REPORT OF STREET FLOODING.

&&

TWH
Local storm report, Mar 29, 5:31 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
531 AM CDT THU MAR 29 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 AM     FLASH FLOOD      3 NE ALEXANDRIA         31.32N 92.42W
03/29/2018                   RAPIDES            LA   PUBLIC

            MPING REPORT OF STREET FLOODING.

&&

TWH
Local storm report, Mar 29, 5:51 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
551 AM CDT THU MAR 29 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 AM     FLASH FLOOD      4 NW PINEVILLE          31.38N 92.46W
03/29/2018                   RAPIDES            LA   PUBLIC

            PUBLIC POSTED PHOTO TO SOCIAL MEDIA OF FLOODING ON
            RIGOLETTE ROAD. THEY REPORT THE WATER IS AT LEAST 12
            INCHES DEEP.

&&

TWH

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 7:01 PM CDTAreal Flood AdvisoryLCHBeauregard, Vernon3 hr
Mar 28, 7:53 PM CDTSpecial Weather StatementLCHBeauregard37 min
Mar 28, 8:23 PM CDTAreal Flood AdvisoryLCHBeauregard, Calcasieu3 hr
Mar 28, 10:03 PM CDTAreal Flood AdvisoryLCHBeauregard, Vernon3 hr
Mar 28, 10:35 PM CDTFlash Flood WarningLCHBeauregard, Calcasieu3 hr
Mar 29, 1:02 AM CDTFlash Flood WarningLCHAllen, Avoyelles, Beauregard, Rapides, Vernon4 hr
Mar 29, 3:46 AM CDTSpecial Marine WarningLCH59 min
Mar 29, 4:06 AM CDTSpecial Weather StatementLCHRapides54 min
Mar 29, 4:20 AM CDTAreal Flood AdvisoryLCHBeauregard, Calcasieu115 min
Mar 29, 4:55 AM CDTFlash Flood WarningLCHAllen, Avoyelles, Beauregard, Calcasieu, Evangeline, Rapides and 1 more3 hr
Mar 29, 5:02 AM CDTSpecial Marine WarningLCH58 min
Mar 29, 6:11 AM CDTRiver Flood WarningLCHBeauregard4 days
Mar 29, 6:35 AM CDTSpecial Weather StatementLCHLafayette, Saint Landry25 min
Mar 29, 6:59 AM CDTSpecial Weather StatementLCHIberia61 min
Mar 29, 7:01 AM CDTSpecial Marine WarningLCH59 min
Mar 29, 7:56 AM CDTSpecial Weather StatementLCHSaint Martin, St. Mary64 min
Mar 29, 7:59 AM CDTSpecial Marine WarningLCH61 min
Mar 29, 8:18 AM CDTAreal Flood WarningLCHAllen, Beauregard, Calcasieu, Rapides, Vernon6 hr
Mar 29, 9:06 AM CDTSpecial Weather StatementLCHAssumption24 min
Mar 29, 10:52 AM CDTRiver Flood WarningLCHAllen, Jefferson Davis7 days
Mar 29, 10:52 AM CDTRiver Flood WarningLCHCalcasieu5 days
Mar 29, 10:52 AM CDTRiver Flood WarningLCHAllen4 days
Mar 28, 9:19 PM CDTRiver Flood WarningLCHJasper, Tyler5 days
Mar 28, 9:19 PM CDTRiver Flood WarningLCHHardin, Jasper9 days
Mar 28, 9:19 PM CDTRiver Flood WarningLCHHardin, Jasper, Jefferson, Orange13 days
Mar 28, 9:19 PM CDTRiver Flood WarningLCHJefferson, Orange11 days
Mar 28, 9:19 PM CDTRiver Flood WarningLCHHardin5 days
Mar 28, 9:19 PM CDTRiver Flood WarningLCHHardin, Jefferson24 hr
Mar 28, 9:45 PM CDTSpecial Weather StatementLCHOrange30 min
Mar 28, 9:58 PM CDTFlash Flood WarningLCHHardin, Jasper, Jefferson, Newton, Orange3 hr
Mar 29, 1:41 AM CDTFlash Flood WarningLCHJasper, Newton, Tyler4 hr
Mar 29, 2:52 AM CDTSpecial Weather StatementLCHHardin, Jefferson, Orange53 min
Mar 29, 3:01 AM CDTFlash Flood WarningLCHHardin, Jasper, Jefferson, Newton, Orange119 min
Mar 29, 5:21 AM CDTAreal Flood WarningLCHHardin, Jasper, Jefferson, Newton, Orange, Tyler3 hr

Nearby

Special Marine Warnings in Louisiana, 2018Every special marine warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.